Alert archive / Michigan / Gale Warnings in 2025

Gale Warning 31, NWS Gaylord, MI

November 29, 2025

NWS Gaylord, MI issued this gale warning at Nov 29, 2025, 2:18 PM EST. It took effect at Nov 30, 2025, 10:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2025, 2:18 PM EST (19:18 UTC)
In effect from
Nov 30, 2025, 10:00 AM EST
Expired
Nov 30, 2025, 9:00 PM EST
In force
11 hr
Issued by
NWS Gaylord, MI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 29, 2:17 PM EST, 1 minute earlier. Its key messages:

  • Widespread accumulating snow tonight into early Sunday
  • A period of lake effect snow and gusty winds later Sunday and Sunday night.
  • Lake enhanced snow possible in southwest flow areas Monday night into Tuesday
Area forecast discussion, Nov 29, 2:17 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
217 PM EST Sat Nov 29 2025

.KEY MESSAGES...

- Widespread accumulating snow tonight into early Sunday

- A period of lake effect snow and gusty winds later Sunday and
  Sunday night.

- Lake enhanced snow possible in southwest flow areas Monday
  night into Tuesday

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 156 PM EST Sat Nov 29 2025

A vertically stacked low pressure area will move across
central/southern Michigan over the next 24 hours.  Warm conveyor
belt processes with rapidly increasing isentropic ascent on the
north side of the low pressure area will produce widespread snow
across northern Michigan.  Although initially fighting some mid
level dry air, we should saturate later this afternoon and evening
as snow develops from southwest to northeast across the area. The
best forcing for most areas occurs from mid evening through the
overnight hours, diminishing late tonight into Sunday morning.   The
exception to this is along the Lake Huron coast from Alpena
northward toward De Tour Village/Drummond Island, where increasing
deep layer southeast flow and favorable H10-H8 low level convergence
signals will enhance snowfall rates/amounts into Sunday morning.  I
have some concern whether we can achieve warning level snow amounts
along the entire Lake Huron coast given the location of the most
focused low level forcing. Overall, the current forecast has
the storm evolution handled well and plan only some minor
wording changes related to snow onset timing within our current
headlines.

Deep synoptic moisture/forcing exit to the east by Sunday afternoon
as we transition to lake effect snow. As the previous AFD mentioned,
this lake effect event won't carry the same potential as what we
just had through Thanksgiving, with a relatively short window of
favorable parameters and shifting low level winds.  That window
appears to be from Sunday afternoon into the first part of Sunday
night, with inversion heights of 6-8k and moisture extending briefly
through the DGZ. In addition, winds will be gusty on the backside of
our departing low during this time, so any snow shower activity
could blow around more with lower visibilities. A few inches of
accumulation will be possible during this time in the NNW-WNW
favored lake effect areas.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 156 PM EST Sat Nov 29 2025

The low level flow continues to back on Monday, with southwest
winds and rather anemic moisture profiles, so only light lake
effect expected. A weak northern stream wave will slide across
Lake Superior during the afternoon, possibly bringing some
lighter snows to parts of eastern upper - but only minor
accumulations.

Deepening southwest flow and better moisture Monday night into
Tuesday in response to a wave sliding by to our south, which may
produce more accumulating lake enhanced snow, especially along
the Lake Michigan coast through the Straits and parts of eastern
upper.

The active winter pattern continues midweek as yet another northern
stream wave brings snow back to the area, with lake effect snow
potential for the end of the week. Temperatures remaining below
normal throughout the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1241 PM EST Sat Nov 29 2025

Widespread snow spreads in after 18z starting from SW to NE; could
start a tad sooner at PLN/CIU ahead of rest of snow (similar to
recent conditions at SJX, MCD). Cigs and visbys to drop to
widespread IFR around 20-23z (sooner at MBL)...with periods of
LIFR possible, especially for CIU/APN/PLN overnight into Sunday
morning. Winds generally from the ENE-SE this afternoon and
shift to NE around 8- 12z, N-NW between 13-17z behind low
pressure system. Winds likely increase to 10-15kt Sunday
morning, gusting to 30+kts with transition to NW flow lake
effect around or after 18z. E/NE winds at CIU could ramp to
sustained 15kts overnight with 25-30kt low-level jet around 2kft
for wind shear; less confidence in LLWS elsewhere though.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 7 PM this evening to 1 PM EST
     Sunday for MIZ016-017-022-023-029-086-087-095-097>099.
     Winter Storm Warning from 7 PM this evening to 1 PM EST Sunday
     for MIZ018-024-088-096.
     Winter Weather Advisory until 1 PM EST Sunday for MIZ020-021-
     025>028-031>034.
     Winter Storm Warning until 1 PM EST Sunday for MIZ030-035-036-
     041-042.
MARINE...Gale Warning from 1 PM to 11 PM EST Sunday for LHZ345>349.
     Gale Warning from 10 AM to 11 PM EST Sunday for LMZ323-341-342-
     344>346.
     Small Craft Advisory until 4 AM EST Monday for LSZ321-322.

&&

SHORT TERM...JK
LONG TERM...JK
AVIATION...FEF
Hazardous weather outlook, Nov 29, 2:18 PM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
218 PM EST Sat Nov 29 2025

MIZ016>018-020>036-041-042-086>088-095>099-301930-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
218 PM EST Sat Nov 29 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

Expect widespread accumulating snow across the entire outlook area
tonight. Please see the ongoing Winter Weather Advisory and
Winter Storm Warning for additional details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The widespread accumulating snow will taper off through Sunday
morning with a transition to lake effect snow later in the day
into Sunday night. Please see the ongoing Winter Weather Advisory
and Winter Storm Warning for additional details.

Additional snow chances are likely at times throughout next week.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of snowfall amounts and conditions are
encouraged.

For more information visit
http://weather.gov/gaylord/reportingweather.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-301930-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
218 PM EST Sat Nov 29 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gale force gusts are likely on parts of the northern lakes Sunday
into Sunday evening. See ongoing gale warning for additional
details.

Areas of freezing spray are also likely Sunday into Sunday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Nov 29, 11:06 AM EST, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1106 AM EST Sat Nov 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Snow             Goetzville              46.08N 84.09W
11/28/2025  M14.0 Inch       Chippewa           MI   Public

            Delayed report. Storm total snowfall through
            3pm Friday from Goetzville in the
            southeastern UP.

&&

FEF
Local storm report, Nov 29, 11:23 AM EST, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1123 AM EST Sat Nov 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             Lovells                 44.80N 84.46W
11/29/2025  M3.0 Inch        Crawford           MI   Cocorahs

            Cocorahs station MI-CF-9 Grayling 15.8 NE.

&&

FEF

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 10:19 PM ESTGale WatchAPX16 hr
Nov 29, 3:15 AM ESTWinter Storm WarningAPXAlcona, Alpena, Arenac, Chippewa, Gladwin, Iosco and 3 more34 hr
Nov 29, 3:27 AM ESTSmall Craft AdvisoryAPX49 hr

Nearby

Gale Warnings in Michigan, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.